ON several different occasions I've checked my blood pressure and pulse and it has been around 154/106 sometimes my pulse will be around 124 and sometimes it will be normal. I have postes several times on here about chest pain I have that has been undiagnosed. The first time I noticed my blood pressure and pulse being like this was when I first started taking celexa and had been taking prednisone(stopped both) for a month.I developed a bad burning feeling at work that wouldn't go away for 24 hours and my blood pressure and pulse were up. It was blamed on prednisone. ONce after taking 2 ultram for pain and then another time after taking 1/2 darvocet n100 for pain my blood pressure was also up to this level.I didn't take it before taking the medication.My blood pressure normally runs around 140/90.This morning I wake up (I've had a bad cold or flu) and right after i got aout of bed my blood pressure was 150/102 and pulse was 124. I hadn't taken any cold medicine since 3:30 yesterday afternoon. In the last two years I've had a thalium stress test, ultrasound of heart,holter monitor and left heart cath. All that was found is I was told benign pvc's and pac's.
My questions are:
Would the testing I've had generally rule out my heart as the cause of the chest pain or does my blood pressure and pulse doing this signal that maybe something has been missed
What numbers would signal to you when taking your blood pressure and pulse that you needed to go to the emergency room?
Can you possibly provide some thought on why my my blood pressure might be doing this? Thank You
Both celexa and prednisone cause elevated blood pressures and gastric irritation. Ultram and darvocet are less likely to cause elevated pressures. If you continue to have elevated blood pressures then your doctor should look for secondary causes such as renal artery stenosis or begin treament for primary hypertension.
If you had a normal left heart cath it is unlikely that your chest pain is due to coronary artery disease.
If your systolic BP is greater than 190 you should go to the emergency room.
Cold medicine can increase your pulse and blood pressure. It sounds like you're very sensitive to meds. Also, having a cold or flu can increase your pulse, especially if you have a fever. At least that's what they told me when I was in the ER with tachycardia/chest pain last year, I had a fever when I arrived at the hospital with a pulse of 200 and a BP of 170/100. I only take my BP at the grocery store, I think it's a bad idea for people to have those home monitoring things unless they are told to by their doctors. If you're constantly checking it then you're constantly worrying about it.
I only take my BP at the grocery store, I think it's a bad idea for people to have those home monitoring things unless they are told to by their doctors. If you're constantly checking it then you're constantly worrying about it.
I would have to disagree about having the home monitor, I wouldn't depend on the grocery store kind. I have to have one I have very low pressure, however, my husband everytime at the grocery ones very high, and then when he started checking on mine we saw a big difference and his blood pressure was almost normal. We even had ours checked by the dr. and it was right on the money! and if i or he feels like blood pressure out of wack, easy to check at home.
Thank you all for your comments. I appreciate them very much.
My blood pressure monitor has came in useful to me. especially since I've began to notice certain medications seem to run my blood pressure up and about the time the medication wears off my blood pressure will go down.
I think mine was up the other day because I was sick and running a fever like Terry mentioned. When I got to feeling a little better my blood pressure and pulse went down.
Terry, I read in one of your posts that you take neurontin. I have heard people say that this was a wonder drug for chronic pain and then I've heard others say the side effects were to much. I wanted to ask if you have pain, has it helped and are the side effects bad? I hope you don't mind me asking. I was also curious as to what causes your angina if you don't have blockages. Like I say I hope you don't mind me asking, but I would appreciate the info. Thanks
Briane, I don't mind the questions at all. I take 800 mg neurontin 4X a day for depression, it is also a good med for nerve pain which is the cause of my depression. I have an autoimmine disease called interstitial cystitis (IC) that gives me severe bladder spasms, also nerve damage from my two back surgeries at L5 S1--my feet are affected and I walk with a cane. I don't have any side effects from the neurontin, at least not now but I think I remember being lightheaded at first. My coronary artery spams may or may not be related to my IC, I also have arthritis in my hands and have been tested extensively for lupus and so far only weakly positive. My doctors think something is "brewing" and that eventually the lupus will show up. It could be the disease attacking my bladder is also attacking my heart...I have very abnormal EKG's and a high resting heart rate and problems with tachycardia. Lupus has been known to cause heart problems like angina and tachycardia. My arteries are not blocked. Hope this helps.
PS. I forgot to mention that my hubby's BP also runs high at the grocery store, we had him checked at our family doctor and were told if your arm is too big it's not accurate and my hubby is a large man. Also sometimes the store ones are not calibrated right. We laugh at ourselves checking our BP at the grocery store because when we were younger we could have cared less. Now we're heading for *gasp* 40!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.